Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Medford, OR

July 1, 2007Modoc County, California

NWS Medford, OR issued this red flag warning at Jul 1, 2007, 6:40 AM PDT for Modoc County, California. It took effect at Jul 1, 2007, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2007, 6:40 AM PDT (13:40 UTC)
In effect from
Jul 1, 2007, 12:00 PM PDT
Expired
Jul 1, 2007, 9:00 PM PDT
In force
9 hr
Issued by
NWS Medford, OR

County Modoc County, CA

The radar

The Medford radar (KMAX), 174 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 1.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS86 KMFR 011340
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
640 AM PDT SUN JUL 1 2007

...GUSTY WINDS AND LOW RELATIVE HUMIDITY THIS AFTERNOON AND
EVENING OVER THE MODOC NATIONAL FOREST...

CAZ285-012100-
/O.NEW.KMFR.FW.W.0003.070701T1900Z-070702T0400Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
640 AM PDT SUN JUL 1 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR CALIFORNIA FIRE WEATHER ZONE 285 FOR GUSTY WINDS AND 
LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING. 

IN RESPONSE TO TIGHTENING SURFACE PRESSURE WINDS WILL INCREASE
ACROSS THE RIDGES OF THE MODOC NATIONAL FOREST EARLY THIS
AFTERNOON AND WORK THEIR WAY DOWN TO THE LOWER SLOPES TOWARD THIS
EVENING. EXPECT SOUTHWEST WINDS TO INCREASE TO 15 TO 25 MPH WITH
GUSTS TO 30 MPH WITH HUMIDITY COMING DOWN TO AROUND 15 PERCENT.
WINDS WILL BEGIN TO DECREASE FROM LATE EVENING WITH HUMIDITY
GRADUALLY CLIMBING ABOVE THE CRITICAL RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
FB
2 follow-up statements
000
WWUS86 KMFR 012113
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
213 PM PDT SUN JUL 1 2007

...GUSTY WINDS AND LOW RELATIVE HUMIDITY THIS AFTERNOON AND
EVENING OVER THE MODOC NATIONAL FOREST...

CAZ285-020400-
/O.CON.KMFR.FW.W.0003.000000T0000Z-070702T0400Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
213 PM PDT SUN JUL 1 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR CALIFORNIA FIRE WEATHER ZONE 285 FOR GUSTY WINDS AND 
LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL COMBINE
WITH RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT THROUGH
EARLY EVENING. WINDS WILL BEGIN TO DECREASE FROM LATE EVENING WITH
HUMIDITY GRADUALLY CLIMBING ABOVE THE CRITICAL RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MS
000
WWUS86 KMFR 020400
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
900 PM PDT SUN JUL 1 2007


CAZ285-020500-
/O.EXP.KMFR.FW.W.0003.000000T0000Z-070702T0400Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
900 PM PDT SUN JUL 1 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING
   FOR FIRE WEATHER ZONE 285 IN MODOC COUNTY...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING
FOR FIRE WEATHER ZONE 285 IN MODOC COUNTY. 

WINDS HAVE DECREASED THIS EVENING TO AROUND 10 TO 15 MPH
WITH OCCASIONAL GUSTS TO 25 MPH. WINDS AND GUSTS WILL 
DECREASE FURTHER TONIGHT. RELATIVE HUMIDITIES HAVE RISEN
TO 17 TO 28 PERCENT AND WILL CONTINUE TO RISE TONIGHT.

$$


11

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 1, 2:58 AM PDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 1, 2:58 AM PDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
258 AM PDT SUN JUL 1 2007

.DISCUSSION...FOLLOWING A WEAK COLD FRONT THAT WASHES OUT ON THE
COAST TONIGHT INTO TOMORROW MORNING WE WILL SEE A DAILY WARMING
OVER THE REGION INTO THE HOLIDAY. HEIGHT RISE DAILY STARTING
TOMORROW AS UPPER RIDGE BUILDS BACK INTO THE WESTERN GREAT BASIN.
MODELS CONTINUE TO TREND DOWN HIGH TEMPERATURES WITH LESS INTENSE
H850 TEMPS. MODELS CONTINUE TO SHOW INSTABILITY ON THURSDAY AND
FRIDAY WITH THE GFS FINALLY SHOWING SOME PRECIPITATION. PAST DAY
THREE LOOKS TO BE ON TRACK AND WILL NOT UPDATE PAST DAY THREE
TONIGHT.

&&

.AVIATION...VFR CONDITIONS PREVAIL OVER THE ENTIRE REGION WITH
ISOLATED MVFR CONDITIONS JUST INLAND FROM THE COAST. THIS WILL
BURN OFF BY THE AFTERNOON. SOME MVFR CONDITIONS WILL REDEVELOP
AGAIN TONIGHT AHEAD OF DISSIPATING COLD FRONT WITH CLOUDS
ASSOCIATED WITH THE FRONT HELPING TO PREVENT WIDESPREAD LOW
CLOUD/FOG DEVELOPMENT TONIGHT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...NONE.

SVEN

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.